MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENCORE 26; SYRINGE, BALLOON INFLATION

BOSTON SCIENTIFIC CORPORATION ENCORE 26; SYRINGE, BALLOON INFLATION
Model Number M00566670
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an encore inflation device was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.During the procedure, it was noticed that the needle of the pressure gauge was stuck at 4 atm and would not moved.The procedure was completed with another encore inflation device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be okay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: device code a0902 captures the reportable issue of the gauge reading inaccurately.Block h10: investigation results: a visual examination of the returned complaint device found that the gauge needle was at 4 atm when received.Functional evaluation was then performed to evaluate if the device could meet required specifications.A pressure damping test was performed to ensure the unit falls from 13 atm to 0 atm within 1 second, the device failed as the gauge needle returned to 4 atm after lock button was released.A vacuum test was performed by priming the unit with 5 ml of water before withdrawing the plunger to create a vacuum; there was no bubble leakage found, but the gauge needle was not able to reach the vacuum indicator in the gauge.A side load test was performed where weight was applied to the handle, but the gauge needle was not able to reach the vacuum indicator in the gauge.A gauge accuracy test was performed at 0 atm, 13 atm, and 26 atm, and the device accuracy failed at 13 atm and 26 atm.A device locking mechanism test was performed and the plunger handle was rotated to achieve 26 atm; this test is repeated 20 times consecutively and no issues were noted.In sum, the device failed the overall functional test, which confirms the reported event.This problem is likely due to factors encountered during the procedure, such as the way in which the device was handled during the procedure or the gauge itself receiving damage or an impact, leading to the problem of gauge reading inaccurately.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
ENCORE 26
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11594942
Report Number3005099803-2021-01288
Device Sequence Number19889903
Product Code MAV
UDI-Device Identifier08714729755241
UDI-Public08714729755241
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K955869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2023
Device Model NumberM00566670
Device Catalogue Number6667
Device Lot Number0026238508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date05/10/2021
Patient Sequence Number1